MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Codes Insufficient Cooling (1130); Improper or Incorrect Procedure or Method (2017); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 9-mar-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a right atrial flutter right (r-afl) ablation procedure with a thermocool smarttouch for which had an irrigation issue during use on the patient.It was reported by the customer that the thermocool smarttouch catheter stopped irrigating and when attempting to ablate the first time, an error appeared on the generator indicating "high heat," (code unknown).It was then discovered that the irrigation tubing had become disconnected.Attempted flushing was unsuccessful, irrigation ports were occluded.The catheter was exchanged for a thermocool smarttouch sf (stsf) catheter to resolve and continue the case successfully.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a right atrial flutter right (r-afl) ablation procedure with a thermocool smarttouch for which had an irrigation issue during use on the patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection, irrigation, temperature and impedance test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to the generator and an ablation cycle was performed; the device failed the test due to a high temperature error.An irrigation test was performed, and the device failed the test due to being occluded with dry reddish material inside the dome.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The high temperature and irrigation issue reported by the customer were confirmed.The root cause of the irrigation and temperature issue was traced to a user error since according to the reported event it was discovered that the irrigation tubing had become disconnected during the procedure.The instructions for use (ifu) contain the following information: purge the catheter and the irrigation tubing with heparinized normal saline prior to insertion of the catheter into the patient.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24586205
Report Number2029046-2026-00814
Device Sequence Number18486192
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public(01)10846835009200(17)290108(10)31829973M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31829973M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_SMART TOUCH UNIDIRECTIONAL SF.; UNK_SMARTABLATE GENERATOR.; UNK_SMARTABLATE PUMP TUBING.
Patient SexUnknown